CSN Login
Members Online: 14

platelet counts

sharbear1
Posts: 5
Joined: Apr 2005

I have finshed 3 rounds of chemo as of March 2nd--my platelet counts are going lower--they are currently --as of today--131 --on low end today--Dr. wil check in a week--is there any reason to worry? I am worried cancer is coming back and very anxious about it!! All my other counts are in normal range and have not dropped like the platelets. Any info you can give me or your experience with platelets? Please respond.

maryv
Posts: 2
Joined: May 2005

Hi Sharbear,
I will start my fourth round of chemo this Friday. I was diagnosed with AML on Feb. 1st. The low platlet count is from the chemo, if you fall below 8000 they will then give you a platlet transfusion. It is normal for all of your counts to fall after the chemo, it is not a sign that the cancer is back. I will pray for you....

maryv
Posts: 2
Joined: May 2005

Hi Shar...
Just wanted to let you know that they will transfuse and give more platlets at 15000, not the original 8000 that I posted....

sharbear1
Posts: 5
Joined: Apr 2005

My last round of chemo ended March 2nd--so should not be from after chemo--what else could cause them to drop? My Doc says not worry--will have counts checked again next Tues. Teh counts had gone way up--then dropped about a 100each week--not sure what is going on as other counts have not dropped severly. Am trying to look up info on platelets, but cant find much. Thank you--if you find anything else--let me know. Shari

tiggertoo's picture
tiggertoo
Posts: 31
Joined: Mar 2003

Three years ago this month I finished chemo for ALL. For the past year & a half I have been stressing over "low" platelets. They are still in the normal range, but the high level of bruising I have been experiencing is VERY stressful -- so I totally know where you are coming from. Ask your oncolgist to order a Platlet Aggregation Test. This test requires a blood draw and for you to be off any known meds that cause the blood to thin like aspirin and aleve. It tests whether your platelets are clotting normally or if they are affected by a medication you are currently taking. Mine showed that it is meds. I have switched to tylenol, although I think it still is a culprit and something else I am taking must still be doing it as you can connect the bruises on my legs and arms...When I feel very concerned I go in for a CBC blood test which I get every 3-4 months at my oncologist's office anyway. Tell you docs HOW concerned you are and ask them to pursue this -- if they don't help, try your primary care md. Best of luck! Hope this helps. Love, tigger

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network